Alert archive / Georgia / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 327, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 14, 2009, 3:35 PM EDT for Stewart County, Georgia. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2009, 3:35 PM EDT (19:35 UTC)
- Expired
- Jun 14, 2009, 4:30 PM EDT
- In force
- 55 min
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
County Stewart County, GA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.6 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 573 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KFFC 141935
SVRFFC
GAC259-142030-
/O.NEW.KFFC.SV.W.0327.090614T1935Z-090614T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
335 PM EDT SUN JUN 14 2009
THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
STEWART COUNTY IN WEST CENTRAL GEORGIA
* UNTIL 430 PM EDT
* AT 333 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
UP TO 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 31 MILES NORTHWEST OF LUMPKIN TO 22 MILES NORTHWEST OF LUMPKIN
TO 30 MILES WEST OF LUMPKIN...MOVING SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FLORENCE MARINA STATE PARK...OMAHA...PROVIDENCE CANYON STATE
PARK...SANFORD...LOUVALE...CHARLES AND WESTVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.
&&
LAT...LON 3195 8496 3197 8496 3197 8501 3198 8507
3214 8504 3223 8492 3222 8473 3198 8473
3192 8487
TIME...MOT...LOC 1935Z 299DEG 25KT 3238 8514 3217 8513
3205 8529
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:22 PM EDT, 13 minutes earlier.
Area forecast discussion, Jun 14, 3:22 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 322 PM EDT SUN JUN 14 2009 .SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... REGIONAL RADARS SHOW A MESOSCALE CONVECTIVE SYSTEM (MCS) PUSHING SOUTH-SE ACROSS EAST CENTRAL AND SW ALABAMA THIS AFTERNOON. THIS ACTIVITY WILL CLIP THE FAR SW ZONES...BUT APPEARS THE GREATER SEVERE THREAT WILL STAY WEST AND SOUTH OF THIS AREA. HOWEVER... EXPECT THE OCCASIONAL WIND GUST IN THE 35-45 MPH RANGE FOR AREAS GENERALLY SOUTH AND WEST OF A COLUMBUS TO MACON TO ABBEVILLE LINE THIS AFTERNOON. THE MCS WILL CONTINUE TO PUSH SOUTH THROUGH THE EVENING...WITH THE TRAILING LIGHT RAIN SHIELD AND MID LEVEL CLOUDINESS LINGERING OVER MAINLY THE WRN PARTS OF THE STATE THRU EARLY-MID EVENING. EXPECT AN ACTIVE W-NW FLOW ALOFT TO CONTINUE AS AN UPPER RIDGE REMAINS PARKED OVER SE TX/WRN GULF REGION. LATEST SATELLITE IMAGERY SHOWS ANOTHER DISTURBANCE SPARKING STORMS OVER ARKANSAS THIS AFTERNOON. MODELS SUGGEST ANOTHER MCS WILL DEVELOP OVERNIGHT AND APPROACH NW GA BY MONDAY MORNING...THEN PUSH ACROSS MUCH OF NORTH AND CENTRAL GA ON MONDAY. THIS SEEMS REASONABLE CONSIDERING TRENDS THE PAST FEW DAYS. THEREFORE...HAVE INCREASED POPS FOR MONDAY AREA WIDE AS EXPECT THE UPPER RIDGE TO BUILD SLIGHTLY EASTWARD ON MONDAY AND HELP STEER MONDAYS CONVECTION RIGHT OVER NORTH AND CENTRAL GA. WILL SHOW SLIGHTLY LESSOR POPS ON TUESDAY AS THE RIDGE CONTINUES TO BUILD EASTWARD AND HELPS HOLD MCS ACTIVITY FURTHER NORTH AND EAST...MAKING NORTH...NE AND EAST CENTRAL GA MORE VULNERABLE FOR THUNDERSTORMS ON TUESDAY. OTHERWISE... HAVE LEANED TOWARD THE COOLER HIGHS ON MONDAY WITH CLOUDS AND RAIN MOVING IN...THEN SLIGHTLY WARMER HIGHS ON TUESDAY WITH SLIGHTLY MORE UPPER RIDGE INFLUENCE. OVERNIGHT LOWS SHOULD CONTINUE IN THE UPPER 60S TO LOWER 70S THRU THE SHORT TERM. .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UPPER RIDGE SETTLES OVER THE NORTH CENTRAL GULF REGION ON WEDNESDAY AND HELPS HOLD GREATER THUNDERSTORM THREAT OVER NORTH AND EASTERN PARTS OF THE STATE FOR WED AND THU. AN UPPER LOW DEEPENS OVER THE GREAT LAKES REGION FRI-SUN...INCREASING RAIN CHANCES ACROSS THE AREA FOR THE LATER FORECAST PERIODS. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 69 87 69 92 68 / 20 50 30 40 20 ATLANTA 70 85 70 91 71 / 30 50 30 30 20 BLAIRSVILLE 65 83 60 83 64 / 30 60 30 50 20 CARTERSVILLE 68 84 67 90 67 / 30 50 30 30 20 COLUMBUS 71 91 71 97 75 / 30 50 20 20 20 GAINESVILLE 69 85 67 89 70 / 20 50 30 40 20 MACON 70 91 69 97 72 / 30 50 30 30 20 ROME 70 88 68 94 67 / 30 60 30 30 20 PEACHTREE CITY 68 86 67 93 68 / 30 50 20 30 20 VIDALIA 71 93 70 95 73 / 20 40 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 39
Hazardous weather outlook, Jun 14, 2:30 PM EDT, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 230 PM EDT SUN JUN 14 2009 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 230 PM EDT SUN JUN 14 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING. ISOLATED SEVERE THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING ACROSS PARTS OF CENTRAL GEORGIA. .SYNOPSIS... A RIDGE OF HIGH PRESSURE ALOFT WILL REMAIN IN PLACE ACROSS SOUTH TEXAS...KEEPING AN UNSTABLE NORTHWEST FLOW ALOFT FROM THE CENTRAL PLAINS INTO THE SOUTHEAST U.S. FOR THE NEXT SEVERAL DAYS. .PRIMARY HAZARDS... THE PRIMARY HAZARD FROM THUNDERSTORMS TODAY AND TONIGHT WILL BE CLOUD-TO-GROUND LIGHTNING. ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE MAINLY SOUTH AND WEST OF A LINE FROM LAGRANGE TO MACON TO ABBEVILLE. THE MAIN THREAT FROM SUCH STORMS WILL BE LARGE HAIL AND DAMAGING DOWNBURST WINDS. THE BEST TIME FOR THUNDERSTORMS THIS AFTERNOON AND EVENING WILL BE FROM 2 PM EDT TO 10 PM EDT SUNDAY. .DISCUSSION... UNSTABLE NORTHWEST FLOW ALOFT WILL REMAIN ACROSS THE SOUTHEAST U.S. FOR THE NEXT SEVERAL DAYS. A SERIES OF DISTURBANCES WILL CONTINUE TO RIDE THROUGH THE UPPER FLOW. WITH A WARM...UNSTABLE AIR MASS REMAINING IN PLACE AT THE SURFACE...THESE DISTURBANCES WILL CONTINUE TO CREATE A FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT. AN ORGANIZED AREA OF CONVECTION CURRENTLY MOVING ACROSS NORTHERN ALABAMA WILL LIKELY HOLD TOGETHER DURING DAYTIME HEATING AND BRING SCATTERED SHOWERS AND THUNDERSTORMS TO NORTH AND CENTRAL PARTS OF GEORGIA THIS AFTERNOON AND EVENING. A FEW STORMS...MAINLY SOUTH AND WEST OF A LINE FROM LAGRANGE TO MACON TO ABBEVILLE...COULD BECOME SEVERE WITH DAMAGING WINDS AND LARGE HAIL BEING THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY THROUGH THE PERIOD. A FEW OF THESE MAY BECOME SEVERE EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 14, 2:21 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 221 PM EDT SUN JUN 14 2009 GAZ042-052-053-066-141915- 221 PM EDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TROUP...HEARD... COWETA AND CARROLL COUNTIES UNTIL 315 PM EDT... AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES NORTHWEST OF BLACKJACK MOUNTAIN TO 15 MILES WEST OF STATE LINE PARK...MOVING SOUTHEAST AT 35 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP... HEARD...COWETA AND CARROLL COUNTIES THROUGH 315 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BOWDON...EPHESUS... BLACKJACK MOUNTAIN...TYUS...WARESVILLE...FROLONA...EPHESUS... ROOPVILLE...TEXAS...ROOSTERVILLE...LOWELL...STATE LINE PARK... ABBOTTSFORD...PIEDMONT HEIGHTS AND GLENN. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW LIGHT...UNSECURED OBJECTS AROUND.
Special weather statement, Jun 14, 3:04 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 304 PM EDT SUN JUN 14 2009 GAZ066-078-142000- 304 PM EDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HARRIS AND TROUP COUNTIES UNTIL 400 PM EDT... AT 303 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM HILLCREST TO 10 MILES SOUTH OF WEST POINT...MOVING SOUTHEAST AT 30 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS HARRIS AND TROUP COUNTIES THROUGH 400 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE CANNONVILLE...LONG CANE...WARES CROSSROADS...WEST POINT...HILLCREST...HARRISONVILLE...LAGRANGE...WHITESVILLE-PINE LAKE...SMITHS CROSSROAD...BAUGHS CROSSROADS...JONES CROSSROADS... HOGANSVILLE...LOUISE...BIG SPRINGS AND MOUNTVILLE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW UNSECURED OBJECTS AROUND.
Special weather statement, Jun 14, 3:29 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 329 PM EDT SUN JUN 14 2009 GAZ089-090-142030- 329 PM EDT SUN JUN 14 2009 ...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN CHATTAHOOCHEE AND MUSCOGEE COUNTIES UNTIL 430 PM EDT... AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 14 MILES NORTH OF GREEN ISLAND HILLS TO 14 MILES WEST OF BATTLE PARK...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CHATTAHOOCHEE AND MUSCOGEE COUNTIES THROUGH 430 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE GREEN ISLAND HILLS...BIBB CITY...LAUREL HILLS...COLUMBUS METROPOLITAN AIRPORT...AVONDALE...ROSE HILL...HIGHLAND PARK...SAINT MARYS HILLS...BENNING PARK...EDGEWOOD... KENWOOD...VISTA TERRACE...BENNING HILLS...BATTLE PARK AND CUSTER ROAD TERRACE. THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW UNSECURED OBJECTS AROUND.
Nearby
Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.